Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 108, NWS Boston/Norton, MA

September 2, 2014Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 2, 2014, 2:55 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 2, 2014, 2:55 PM EDT (18:55 UTC)
Expired
Sep 2, 2014, 3:16 PM EDT
In force
21 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 2, 3:10 PM EDTTSTM WND DMGSterling, MATREE DOWN ON NEWELL HILL ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
745 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS51 KBOX 021855
SVRBOX
MAC017-027-021930-
/O.NEW.KBOX.SV.W.0108.140902T1855Z-140902T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT TUE SEP 2 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  CENTRAL MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...

* UNTIL 330 PM EDT

* AT 254 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS UP TO  
  60 MPH. THIS STORM WAS LOCATED OVER LANCASTER...OR 7 MILES 
  SOUTHEAST OF LEOMINSTER...AND WAS MOVING NORTHEAST AT 25 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  WESTFORD...ACTON...HUDSON...CONCORD...HOLDEN...NORTHBOROUGH...
  CLINTON...GROTON...MAYNARD...LITTLETON...LANCASTER...STERLING...
  WEST BOYLSTON...AYER...SHIRLEY...STOW...HARVARD...BOXBOROUGH...
  BOLTON AND CARLISLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED
TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4235 7177 4238 7187 4259 7158 4249 7131
      4236 7161
TIME...MOT...LOC 1854Z 238DEG 22KT 4245 7166 
$$

SIPPRELL
1 follow-up statement
661 
WWUS51 KBOX 021916
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT TUE SEP 2 2014

MAC017-027-021926-
/O.CAN.KBOX.SV.W.0108.000000T0000Z-140902T1930Z/
WORCESTER MA-MIDDLESEX MA-
316 PM EDT TUE SEP 2 2014

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WORCESTER AND
CENTRAL MIDDLESEX COUNTIES IS CANCELED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4235 7177 4238 7187 4259 7158 4249 7131
      4236 7161
TIME...MOT...LOC 1914Z 238DEG 22KT 4252 7150 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:19 PM EDT, 36 minutes earlier.

Area forecast discussion, Sep 2, 2:19 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
219 PM EDT TUE SEP 2 2014

.SYNOPSIS...
HOT AND HUMID ACROSS THE REGION TODAY...ALTHOUGH A COLD FRONT WILL
CROSS THE REGION OVERNIGHT. A FEW SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND THIS EVENING AHEAD OF THIS FRONT. DRIER
BUT WARM WEATHER FOLLOWS THE FRONT WEDNESDAY AND THURSDAY. HUMIDITY
WILL ONCE AGAIN INCREASE BY THE END OF THE WEEK...AS THE NEXT COLD
FRONT BRINGS THE RISK FOR MORE SCATTERED SHOWERS/THUNDERSTORMS BY
SATURDAY. COOLER AND LESS HUMID WEATHER FOLLOWS BY NEXT SUNDAY AND
MON.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

230 PM UPDATE...

SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING IN A REGION WITH
HIGH K INDEX VALUES. THIS CONVECTION APPEARS TO BE DEVELOPING
ALONG A PRE FRONTAL TROUGH THAT IS PASSING THROUGH ALB REGION
CURRENTLY PER MSAS OBS. SURFACE CAPE VALUES ARE UP TO 3000 J/KG
SHOWING ENOUGH INSTABILITY FOR CONVECTION TO CONTINUE THROUGH THE
AFTERNOON. SHEAR VALUES ARE VERY WEAK BUT WITH DEWPOINTS IN THE
70S CANNOT RULE OUT A POSSIBLE SPIN UP AS THERE COULD BE MESOSCALE
SHEAR. THERE IS SOME ROTATION WITH A FEW OF THESE STORMS. BIGGEST
CONCERN IS THE HEAVY RAIN POTENTIAL AS PWAT VALUES ARE WELL ABOVE
2 INCHES. SMALL HAIL COULD BE POSSIBLE BUT WITH THE HIGH SURFACE
TEMPS...THE HAIL WILL MELT AS IT FALLS TO THE SURFACE. STILL
CANNOT RULE OUT THE POTENTIAL FOR A WET MICROBURST AS WELL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
SFC COLD FRONT WILL BE RAPIDLY APPROACHING FROM THE W...WITH
TIMING GENERALLY AGREED UPON BY GUIDANCE. EXPECT IT TO BE IN
E NY BY 00Z...CENTRAL BOX CWA BY 06Z AND THEN OFFSHORE BETWEEN 09Z
AND 12Z. SUSPECT THERE WILL BE ONGOING CONVECTION /POTENTIALLY
STRONG/ ACROSS ERN NY BY ABOUT 00Z THIS EVENING. INITIALLY...THE
BEST LLJ ENERGY WILL BE SHIFTING NNE SUGGESTING SLOW E
PROGRESSION...SO SUSPECT IT MAY TAKE UNTIL AS LATE AS 03Z FOR ANY
OF THIS CONVECTION TO ARRIVE IN W MA/CT AND SW NH. THE KEY IS HOW
MUCH OF THIS HOLDS TOGETHER INTO THE BOX CWA GIVEN THAT BY
03Z...ALMOST 3 HOURS WITHOUT SIGNIFICANT SFC HEATING WILL HAVE
ELAPSED. DO NOTE THAT AS IT APPROACHES WITH THE COLD FRONT...THERE
IS AN INCREASE LLJ ENERGY TO ABOUT 35-40 KT AT H85. THEREFORE...30
KT OF 0-3 KM SHEAR AND NEARLY 40 KT OF 0-6KM ARE POSSIBLE AS THIS
CONVECTION APPROACHES. REGARDING SFC CONDITIONS...DO NOTE A
POCKET OF HELICITY NEAR 100 AS WELL. HOWEVER...WILL BE GRADUALLY
LOSING THE NEAR 1000-1200J/KG OF SFC CAPE WITH DIURNAL
STABILIZATION. THEREFORE...IT/S A BALANCING ACT BETWEEN THE
STABILIZATION OF THE COLUMN AND THE INCREASE IN LOCALIZED SHEAR.
DO FEEL THAT THE GUIDANCE SHIFTING QPF OUT OF THE REGION IS LIKELY
TOO DRY ESPECIALLY IN THE W HALF OF THE REGION. FEEL THAT
MAINTAINING THE THREAT FOR T-STORMS INTO AT LEAST 03-06Z IS
WARRANTED. NOT OUT OF THE QUESTION THAT AN ISOLATED SEVERE STORM
IS NOTED GIVEN THE SHEAR...BUT NOT CONFIDENT ENOUGH TO INCLUDE
ENHANCED WORDING WITH THIS UPDATE GIVEN STABILIZATION. WILL
HOWEVER MAINTAIN WORDING FOR HEAVY RAIN...AS HIGH PWATS COULD
STILL PROMOTE AN ISOLATED FLASH FLOOD THREAT. ALL THIS THINKING
COINCIDES NICELY WITH LATEST SPC DAY 1.

OUTSIDE OF THE HEAVY RAIN/THUNDER POTENTIAL...MAY NEED TO WATCH
ESPECIALLY E AREAS FOR THE RETURN OF SOME OVERNIGHT FOG AND
STRATUS THANKS TO DWPTS HOLDING NEAR 70 FOR MUCH OF THE NIGHT.
MINS ARE LIKELY TO REMAIN WARM AS THE COOLER AIR WILL LAG THE
FRONT UNTIL MAINLY AROUND OR AFTER SUNRISE.

WED...
RAPID IMPROVEMENT FOLLOWING THE FRONT THANKS TO DRY AIR MOVING IN.
WILL LIKELY SEE DWPTS FALL BACK INTO THE 50S DURING THE DAY. THE
COLUMN AS A WHOLE IS DRY ALSO...SO AFTER LEFTOVER DEBRIS CLOUDS
DIMINISH DURING THE MORNING EXPECT A MAINLY SUNNY DAY. H85 TEMPS
STILL REMAIN CLOSE TO +13C...SO HIGHS ARE LIKELY STILL TO REACH
THE MID TO UPPER 80S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS:

* DRY THU/FRI WITH VERY WARM AFTERNOON/S
* HUMID WITH SCT SHOWERS/STORMS POSSIBLE SAT
* COOLER AND LESS HUMID SUN INTO MON

DETAILS:

WEDNESDAY NIGHT...

HIGH PRESSURE OVERHEAD WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT
WINDS.  THIS WILL ALLOW LOW TEMPS TO BOTTOM OUT MAINLY IN THE
50S...TO LOWER 60S.  PATCHY FOG MAY DEVELOP LATE IN THE TYPICALLY
PRONE LOCATIONS.

THURSDAY AND FRIDAY...

HIGH PRESSURE IN CONTROL WILL KEEP THE WEATHER DRY WITH WARM
AFTERNOON/S...PARTICULARLY BY FRIDAY.  HIGH TEMPS SHOULD BE WELL UP
INTO THE 80S ON THURSDAY...BUT HUMIDITY WILL BE IN CHECK.  AS THE
HIGH MOVES FURTHER OFF THE COAST BY FRIDAY...850 MB TEMPS REACH +16C
AS SOUTHWEST FLOW ALOFT INCREASES.  THIS SHOULD ALLOW HIGHS WELL UP
INTO THE 80S TO NEAR 90.  HUMIDITY WILL ALSO INCREASE ON
FRIDAY...ALTHOUGH IT WILL NOT BE OPPRESSIVE.

SATURDAY...

A COLD FRONT WILL APPROACH THE REGION AND LIKELY TRIGGER SCATTERED
SHOWERS/THUNDERSTORMS DURING THE DAY SATURDAY.  NOT EXPECTING THE
ENTIRE DAY TO BE A WASHOUT...BUT APPEARS ENOUGH INSTABILITY/MOISTURE
AND FORCING AVAILABLE FOR CONVECTION.  PWATS APPROACHING 2 INCHES
WILL MAKE HEAVY RAIN AND VERY LOCALIZED FLOODING THE MAIN CONCERN.
WHILE MORE CLOUDS WILL LIKELY KEEP TEMPS A FEW DEGREES LOWER THAN
FRIDAY...IT WILL BE QUITE HUMID AHEAD OF THE COLD FRONT WITH
DEWPOINTS NEAR 70.

SUNDAY AND MONDAY...

THE COLD FRONT SHOULD HAVE EXITED THE SOUTHEAST NEW ENGLAND COAST
EARLY SUNDAY.  THIS WILL ALLOW COOLER AND LESS HUMID AIR TO WORK
INTO THE REGION SUNDAY AND MONDAY.  WILL ALSO HAVE TO WATCH A COUPLE
WAVES OF LOW PRESSURE OFF THE MID ATLANTIC COAST.  FOR NOW MOST OF
THE MODELS KEEP THEM FAR ENOUGH AWAY TO RESULT IN MAINLY DRY WEATHER
AND THAT WILL BE SHOWN IN OUR DETERMINISTIC FORECAST.   HOWEVER...
THERE CERTAINLY IS AT LEAST A LOW PROBABILITY THAT ONE OF THEM ENDS
UP FURTHER NORTH AND WE END UP WITH A PERIOD OF SHOWERS.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY NIGHT/...HIGH CONFIDENCE IN
TRENDS.

THROUGH 00Z...SCT TSRA NORTH OF THE PIKE WITH ISO TSRA SOUTH OF
THE PIKE. ANTICIPATE BRIEF LOCALIZED LOWER CONDITIONS TIL ABOUT
22Z.

TONIGHT...A LULL IN ACTIVITY AFTER 00Z. BEFORE ANOTHER ROUND OF
SHOWERS WITH ISO THUNDER MOVES THROUGH AFTER 03/04Z. THIS
CONVECTION IS ASSOCIATED WITH AN APPROACHING COLD FRONT WHICH
WILL PASS THROUGH THE REGION OVERNIGHT. EXPECT CONVECTION TO
WEAKEN AS IT MOVES THROUGH WITH BRIEF LOWERING IN CIG HEIGHTS.
PATCHY FOG IS EXPECT AHEAD OF THE FRONT AND SHOULD DISSIPATE AS
IT PASSES THROUGH.

WED INTO WED NIGHT...VFR. PATCHY FOG IN CT VALLEY WED NIGHT.

KBOS TERMINAL...HIGH CONFIDENCE IN TRENDS. MAY BE A SHOWER OR
THUNDERSHOWER IN THE AFTERNOON.

KBDL TERMINAL...HIGH CONFIDENCE. AN AFTERNOON SHOWER OR THUNDERSTORM
IS POSSIBLE.

OUTLOOK...THURSDAY THROUGH SATURDAY...

WEDNESDAY NIGHT THROUGH FRIDAY...HIGH CONFIDENCE.  MAINLY VFR
CONDITIONS OTHER THAN LATE NIGHT/EARLY MORNING PATCHY GROUND FOG IN
THE TYPICALLY PRONE LOCATIONS.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.  A PERIOD OF MVFR-
IFR CONDITIONS EXPECTED IN LOW CLOUDS/FOG PATCHES AND SCT
SHOWERS/THUNDERSTORMS.  TIMING HIGHLY UNCERTAIN AT THIS POINT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH THE PERIOD WEDNESDAY.

SW FLOW CONTINUES TODAY...AND A FEW GUSTS TO AROUND 20 KT ARE
POSSIBLE MAINLY NEAR THE SHORELINES OF CAPE COD AND THE ISLANDS.
BY TONIGHT...WINDS WILL SHIFT TO THE W-NW AND CONTINUE IN THIS
DIRECTION INTO WED FOLLOWING A COLD FRONTAL PASSAGE. LOW CHANCE
FOR SOME SHOWERS OR THUNDERSHOWERS THIS EVENING. SEAS MAY APPROACH
5 FT ON THE S OCEAN WATERS THIS EVENING...BUT SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE DAY ON WED.
OTHERWISE...SOME FOG MAY LEAD TO VSBY REDUCTIONS EARLY THIS
MORNING AND AGAIN TONIGHT.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

MODERATE CONFIDENCE THROUGH THIS PERIOD.

WEDNESDAY NIGHT AND THURSDAY...HIGH CONFIDENCE.  WEAK PRESSURE
GRADIENT SHOULD KEEP WINDS/SEAS BELOW SCA THRESHOLDS.  GOOD
VISIBILITIES SHOULD MAKE FOR NICE BOATING WEATHER.

FRIDAY...MODERATE TO HIGH CONFIDENCE.  NEAR SHORE SOUTHWEST WIND
GUSTS OF 20 TO 25 KNOTS MAY DEVELOP IN THE AFTERNOON WITH GOOD
MIXING OVER THE LAND.  SEAS SHOULD REMAIN BELOW SCA THRESHOLDS...BUT
MAY BECOME CHOPPY ESPECIALLY NEAR SHORE.

FRIDAY NIGHT AND SATURDAY...MODERATE CONFIDENCE.  AREAS OF FOG MAY
AFFECT THE SOUTHERN WATERS.  SOUTHWEST WIND GUSTS AROUND 20 KNOTS
ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. THERE WILL BE THE
RISK OF SCT SHOWERS AND THUNDERSTORMS DURING THE DAY SATURDAY.

&&

.EQUIPMENT...
THE BOURNE/HYANNIS NOAA WEATHER RADIO TRANSMITTER...KEC-73...
BROADCASTING ON 162.550 MHZ...CONTINUES TO EXPERIENCE OCCASIONAL
OUTAGES. THE TECHNICAL ISSUES ARE BEING WORKED ON PRESENTLY. WE
APOLOGIZE FOR THE INCONVENIENCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...DUNTEN
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DUNTEN
MARINE...FRANK/DOODY
EQUIPMENT...
Hazardous weather outlook, Sep 2, 11:44 AM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1144 AM EDT TUE SEP 2 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-031545-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1144 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A LOW PROBABILITY THAT A FEW THUNDERSTORMS THIS AFTERNOON
MAY RESULT IN TORRENTIAL RAINFALL AND A VERY LOCALIZED FLOOD
THREAT. THE BEST CHANCE FOR THIS WOULD BE IN URBANIZED AREAS.
THERE ALSO IS A LOW PROBABILITY OF STRONG THUNDERSTORM WITH GUSTY
WINDS.

HEAT INDEX VALUES WILL REACH AT OR ABOVE 95F THIS AFTERNOON THANKS
TO A VERY WARM AND MOIST AIRMASS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED THUNDERSTORMS MAY RESULT IN HEAVY RAINFALL AND PERHAPS
VERY LOCALIZED FLOODING ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-031545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1144 AM EDT TUE SEP 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Sep 2, 2:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             PELHAM                  42.40N  72.40W
09/02/2014  M1.00 INCH       HAMPSHIRE          MA   AMATEUR RADIO

&&

AED
Local storm report, Sep 2, 2:12 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
212 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
09/02/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ON DOVER STREET

&&

AED
Local storm report, Sep 2, 2:13 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
213 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     TSTM WND DMG     SURRY                   43.05N  72.33W
09/02/2014                   CHESHIRE           NH   AMATEUR RADIO

            TREE AND WIRES DOWN ROUTE 12A

&&

AED
Local storm report, Sep 2, 2:15 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT TUE SEP 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     ELLINGTON               41.90N  72.47W
09/02/2014                   TOLLAND            CT   PUBLIC

            TREE AND WIRES ACROSS RTE 83 NEAR STRAWBERRY ROAD

&&

AED
Special weather statement, Sep 2, 2:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
233 PM EDT TUE SEP 2 2014

MAZ004-005-012-021915-
CENTRAL MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN WORCESTER-
233 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORM MOVING ACROSS EAST CENTRAL WORCESTER INTO
CENTRAL MIDDLESEX COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PRINCETON...OR 9 MILES SOUTHWEST OF
LEOMINSTER...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...MARLBOROUGH...SHREWSBURY...HUDSON...
HOLDEN...NORTHBOROUGH...CLINTON...LITTLETON...LANCASTER AND
SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE.

&&

LAT...LON 4234 7207 4244 7199 4254 7151 4230 7160
TIME...MOT...LOC 1832Z 257DEG 32KT 4242 7190

SIPPRELL
Special weather statement, Sep 2, 2:39 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT TUE SEP 2 2014

CTZ004-021930-
WINDHAM-
239 PM EDT TUE SEP 2 2014

...STRONG THUNDERSTORMS PUSHING ACROSS NORTHEASTERN TOLLAND
INTO NORTHWEST WINDHAM COUNTY...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ASHFORD...OR 7 MILES NORTHEAST OF
MANSFIELD...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMPSON...BROOKLYN...WOODSTOCK...ASHFORD...POMFRET...CHAPLIN...
HAMPTON...EASTFORD AND UNION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. FOR
YOUR SAFETY...GO INSIDE OR IN A VEHICLE.

&&

LAT...LON 4196 7221 4196 7210 4198 7210 4202 7194
      4181 7194 4184 7222
TIME...MOT...LOC 1838Z 273DEG 10KT 4189 7217

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:03 AM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth5 hr
Sep 2, 1:28 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester26 min
Sep 2, 1:53 PM EDTSpecial Weather StatementBOXWorcester52 min
Sep 2, 1:57 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester63 min
Sep 2, 2:33 PM EDTSpecial Weather StatementBOXWorcester42 min
Sep 2, 3:02 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester14 min
Sep 2, 3:15 PM EDTSpecial Weather StatementBOXMiddlesex45 min
Sep 2, 3:20 PM EDTSpecial Weather StatementBOXEssex40 min
Sep 2, 3:49 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire, Worcester56 min
Sep 2, 4:07 PM EDTSpecial Weather StatementBOXWorcester38 min
Sep 2, 4:35 PM EDTSpecial Weather StatementBOXWorcester40 min
Sep 2, 6:05 PM EDTSpecial Weather StatementBOXNorfolk40 min
Sep 2, 6:35 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Suffolk55 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.